Alert archive / Nevada / Wind Advisories in 2006

Wind Advisory 9, NWS Elko, NV

March 9, 2006

NWS Elko, NV issued this wind advisory at Mar 9, 2006, 4:14 PM PST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Mar 9, 2006, 4:14 PM PST (00:14 UTC)
Expired
Mar 9, 2006, 9:18 PM PST
In force
5 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 100014
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
414 PM PST THU MAR 9 2006


NVZ013-100800-
/O.NEW.KLKN.WI.Y.0009.060310T0014Z-060310T0800Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
414 PM PST THU MAR 9 2006

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY
FOR NORTHERN NYE COUNTY... WHICH IS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT. 

A STRONG COLD FRONT WILL BE MOVING THROUGH CENTRAL NEVADA THIS
EVENING AND THE STRONGEST WINDS WILL BE OVER NORTHERN NYE COUNTY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
WHITWORTH
1 follow-up statement
000 
WWUS75 KLKN 100518
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
918 PM PST THU MAR 9 2006


NVZ013-100630-
/O.CAN.KLKN.WI.Y.0009.000000T0000Z-060310T0800Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
918 PM PST THU MAR 9 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY FOR NORTHERN NYE COUNTY.

$$
WHITWORTH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 9, 3:00 PM PST, 1 hour 14 minutes earlier.

Area forecast discussion, Mar 9, 3:00 PM PST, 1 hour 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
300 PM PST THU MAR 9 2006

.SYNOPSIS...A COLD LOW PRESSURE SYSTEM WILL REMAIN OVER THE GREAT
BASIN THROUGH THE WEEKEND FOR UNSETTLED WEATHER. THIS LOW PRESSURE
SYSTEM WILL LIFT OUT OF THE AREA MONDAY. HOWEVER MORE PACIFIC
MOISTURE WILL MOVE ACROSS MAINLY NORTHERN NEVADA NEXT WEEK TO KEEP
THE THREAT OF SHOWERS IN THE FORECAST.
&&

.SHORT TERM...COLD UPPER TROUGH WILL REMAIN OVER THE GREAT BASIN
THROUGH THE WEEKEND. A SERIES OF SHORT WAVES ROTATING THROUGH THE
TROUGH WILL BRING SNOW SHOWERS FROM TIME TO TIME. NEXT SHORT WAVE
WILL MOVE INTO WRN NV TONIGHT THEN MOVE ACROSS ERN NV FRI. KEPT CHC
POPS IN FOR TONIGHT...EXCEPT FAR NE...AS MOISTURE FROM APPROACHING
SHORT WAVE MOVES INTO THE REGION. WENT WITH LIKELY POPS FRI WITH
SHORT WAVE PASSAGE. AFTER THIS DID A BROADBRUSH WITH HIGH CHC POPS AS
EXACT TIMING OF IMPULSES/SHORT WAVES GETS MORE DIFFICULT TO PINPOINT.
CEC

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...MODELS STILL IN
AGREEMENT WITH THE DEEP TROUGH EXITING THE REGION SUNDAY NIGHT AND A
RIDGE BUILDING IN BEHIND IT.  BOTH ETA AND GFS HAVE SEVERAL FAST
MOVING SHORT WAVES MOVING OVER THE GREAT BASIN MONDAY AFTERNOON AND
EVENING. THIS IS AHEAD OF ANOTHER JET STREAK MAKING ITS WAY ACROSS
NORTHERN CALIFORNIA.  WITH H7 WINDS FROM THE SOUTHWEST AND A WEAK
BAROCLINIC ZONE THERE WILL BE SOME MINOR UP SLOPING TO ASSIST THE
SHORT WAVES WITH PUMPING OUT A SMALL AMOUNT OF PRECIPITATION.

ON TUESDAY AFTERNOON ANOTHER WEAK SHOT OF COLD AIR MOVES INTO THE
CWA AND SEEMS TO STALL NEAR THE ROUTE 50 CORRIDOR WITH H7 TEMPS OF
-7 TO -12 OVER THE CWA.  WITH THIS COLD AIR MOVING IN THE H5 RIDGE
SEEMS TO FLATTEN CONSIDERABLY WITH SHORT WAVE TROUGHS AND RIDGES
SLIDING ACROSS THE SILVER STATE THROUGH THURSDAY WHEN A ANOTHER
DIGGING TROUGH OF THE NORTHWEST U.S. COAST HELPS TO REBUILD THE
RIDGE SLIGHTLY.

WITH SOUTHWESTERLY WINDS OVER THE CWA AND A WEAK COLD FRONT MOVING
THROUGH MID WEEK...HAVE RAISED TEMPS A LITTLE FROM WEDNESDAY ON
THINKING SOME OF THE VALLEY INVERSIONS MAY MIX OUT SOMEWHAT DURING
THIS PERIOD.  HOWEVER...TEMPS ARE STILL AROUND 10 DEGREES BELOW
NORMAL FOR THIS TIME OF YEAR AND SHOW NO SIGN OF COMING BACK UP FOR
THE NEXT WEEK ATTM. MODELS ALSO SHOW A SLOW INCREASE IN DEW POINTS
THROUGH THE WEEK AND MAY HELP TO MODERATE LOW TEMPS ALONG WITH
EXPECTED CLOUD COVER THROUGH THE LATE WEEK. WINDS SEEM TO PICK UP
SLIGHTLY TUESDAY AND WEDNESDAY NIGHT BUT SHOULD NOT GET TO ADVISORY
CRITERIA. IPPI
&&

.AVIATION...CONDITIONS WILL BEGIN AS VFR/MVFR OVER CENTRAL AND
NORTHERN NEVADA BUT WILL DETERIORATE TONIGHT AS ANOTHER WAVE OF SNOW
MOVES ACROSS THE GREAT BASIN.  ROUTES OVER THE GREAT BASIN WILL SEE
PERIODS OF IFR CONDITIONS WITH SOME ISOLATED POCKETS OF LIFR AS SNOW
SHOWERS MAKE THEIR WAY ACROSS THE STATE. TAF SITES SHOULD REMAIN AT
LEAST IFR THROUGH TOMORROW MORNING. WINDS ARE EXPECTED TO BE MAINLY
LIGHT THROUGH THE NIGHT. IPPI
&&

.LKN WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, Mar 9, 4:26 AM PST, 11 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
426 AM PST THU MAR 9 2006

NVZ013-030>037-100000-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-NORTHERN NYE COUNTY-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
426 AM PST THU MAR 9 2006

THIS OUTLOOK IS FOR NORTHERN AND CENTRAL NEVADA

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL SWEEP SOUTHEAST THROUGH NEVADA TODAY. SNOW SHOWERS
WILL CONTINUE ACROSS NORTHERN AND CENTRAL NEVADA THIS MORNING...
SHIFTING TO CENTRAL NEVADA THIS AFTERNOON AND TONIGHT. TWENTY-FOUR
HOUR SNOWFALL AMOUNTS WILL RANGE FROM 3 TO 6 INCHES IN THE MOUNTAINS
TO 1 TO 3 INCHES IN THE VALLEYS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

UNSETTLED WEATHER WILL CONTINUE THROUGH MIDWEEK...WITH TEMPERATURES
REMAINING ON THE COLD SIDE THROUGH MONDAY...THEN MODERATING TUESDAY
AND WEDNESDAY.  SNOWFALL CHANCES THROUGH THIS WEEKEND COULD PRODUCE
ADDITIONAL SMALL ACCUMULATIONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ASKED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING
TO STANDARD OPERATING PROCEDURES.

REA

Nearby

Wind Advisories in Nevada, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.